Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 8, NWS Flagstaff, AZ

November 1, 2015Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Nov 1, 2015, 3:10 AM MST for Coconino County, Yavapai County, Arizona. It took effect at Nov 2, 2015, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2015, 3:10 AM MST (10:10 UTC)
In effect from
Nov 2, 2015, 11:00 AM MST
Expired
Nov 2, 2015, 6:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2508 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS75 KFGZ 011010
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 AM MST SUN NOV 1 2015

AZZ004>008-015-012330-
/O.NEW.KFGZ.WI.Y.0008.151102T1800Z-151103T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...VALLE...PRESCOTT...FLAGSTAFF
310 AM MST SUN NOV 1 2015

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST MONDAY. 

THE ADVISORY AREA IS WEST OF A LINE FROM PAGE TO FLAGSTAFF TO
PRESCOTT. SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH
GUSTS TO 45 MPH ARE FORECAST FOR MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...AND
OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. 

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
41
5 follow-up statements
257 
WWUS75 KFGZ 012139
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
239 PM MST SUN NOV 1 2015

AZZ004>008-015-021200-
/O.CON.KFGZ.WI.Y.0008.151102T1800Z-151103T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...VALLE...PRESCOTT...FLAGSTAFF
239 PM MST SUN NOV 1 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
MONDAY...

* TIMING...FROM LATE MORNING THROUGH EARLY EVENING ON MONDAY.

* WINDS...SOUTH-SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH FREQUENT
  GUSTS FROM 40-45 MPH.

* IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES ON EAST-
  WEST ORIENTED ROADWAYS. LOOSE OBJECTS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...AND
OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
157 
WWUS75 KFGZ 021115
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 AM MST MON NOV 2 2015

DEFAULT OVERVIEW SECTION
AZZ004>008-015-021915-
/O.CON.KFGZ.WI.Y.0008.151102T1800Z-151103T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...VALLE...PRESCOTT...FLAGSTAFF
415 AM MST MON NOV 2 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS
  TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE
  OBJECTS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...AND
OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. 

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
892 
WWUS75 KFGZ 021749
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1049 AM MST MON NOV 2 2015

DEFAULT OVERVIEW SECTION
AZZ004>008-015-030100-
/O.CON.KFGZ.WI.Y.0008.151102T1800Z-151103T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...VALLE...PRESCOTT...FLAGSTAFF
1049 AM MST MON NOV 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH 
  GUSTS TO 45 MPH. 

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE 
  OBJECTS WILL BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...AND
OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
844 
WWUS75 KFGZ 022231
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
331 PM MST MON NOV 2 2015

DEFAULT OVERVIEW SECTION
AZZ004>008-015-030100-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-151103T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...VALLE...PRESCOTT...FLAGSTAFF
331 PM MST MON NOV 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST SUSTAINED AT 20 TO 30 MPH WITH 
  GUSTS TO 40 MPH. 

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE 
  OBJECTS WILL BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...AND
OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
390 
WWUS75 KFGZ 030054
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
554 PM MST MON NOV 2 2015

AZZ004>008-015-030200-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-151103T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...
MUNDS PARK
554 PM MST MON NOV 2 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

SOUTHWEST WINDS HAVE DECREASED LATE THIS AFTERNOON AND WILL
CONTINUE TO DECREASE THIS EVENING. A COLD FRONT APPROACHING FROM
THE WEST WILL KEEP SOUTHWEST WINDS FROM COMPLETELY ENDING THIS
EVENING. MANY HIGHER ELEVATIONS WILL CONTINUE TO SEE GUSTS FROM
15 TO 25 MPH OVERNIGHT.

STRONG AND GUSTY WINDS ARE LIKELY TO CONTINUE ON
TUESDAY...ESPECIALLY NORTH OF THE MOGOLLON RIM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 31, 9:13 PM MST, 5 hours 57 minutes earlier.

Area forecast discussion, Oct 31, 9:13 PM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
913 PM MST SAT OCT 31 2015

.SYNOPSIS...CONTINUED FAIR AND SEASONABLY WARM DAYTIME
TEMPERATURES ON SUNDAY WITH HIGH PRESSURE LINGERING ACROSS THE
REGION. STRONG SOUTHWESTERLY WINDS WILL DEVELOP ON MONDAY AHEAD
OF THE NEXT LOW PRESSURE SYSTEM. THIS SYSTEM WILL BRING RAIN AND
HIGHER ELEVATION SNOW SHOWERS BEGINNING TUESDAY MORNING AND
LINGERING INTO THURSDAY AFTERNOON. DAYTIME TEMPERATURES TUESDAY
THROUGH THURSDAY ARE FORECAST TO BE 10 TO 20 DEGREES BELOW NORMAL.

&&

.DISCUSSION...FAIR WEATHER WILL CONTINUE THROUGH SUNDAY AS HIGH
PRESSURE KEEPS US SEASONABLY WARM AND DRY WITH COOL NIGHTS AND
MORNINGS. STRONG SOUTHWESTERLY WINDS ARE FORECAST TO DEVELOP ON
MONDAY WITH GUSTS IN THE 30 TO 45 MPH RANGE AHEAD OF THE NEXT LOW
PRESSURE SYSTEM DUE TO BRING RAIN AND HIGHER ELEVATION SNOW TO
NORTHERN ARIZONA.

TUESDAY THROUGH THURSDAY...A SEASONABLY STRONG AND COLD PACIFIC
LOW WILL MOVE INTO ARIZONA FROM THE NORTHWEST. GOOD CHANCES FOR
RAIN AND SNOW ARE FORECAST WITH THIS NEXT SYSTEM. DAYTIME
TEMPERATURES ARE FORECAST TO BE 10 TO 20 DEGREES BELOW
NORMAL DURING THIS TIME PERIOD. COLDER TEMPERATURES WILL ALSO
CAUSE SNOW LEVELS TO FALL TO AROUND THE 6000 FEET ON WEDNESDAY
AND THURSDAY. EXPECT SOME LIGHT AMOUNTS OF ACCUMULATING SNOW IN
THE HIGH COUNTRY ABOVE THE 6000 FOOT ELEVATION LEVEL. MODEL
GUIDANCE THIS EVENING INDICATES MOST OF THE PRECIPITATION WILL
MOVE EAST OF ARIZONA BY THURSDAY EVENING.

FRIDAY AND SATURDAY...DRIER WEATHER RETURNS WITH A GRADUAL WARM UP
IN OUR COOL TEMPERATURES.

&&

.AVIATION...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...BOHLIN
AVIATION...BOHLIN

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 31, 2:50 PM MST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST SAT OCT 31 2015

AZZ004>018-037>040-011330-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
250 PM MST SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FAIR AND WARMER WEATHER IS FORECAST FOR TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COUPLE OF WEATHER DISTURBANCES WILL BRING ROUNDS OF RAIN AND
SNOW SHOWERS...THE FIRST ARRIVING MONDAY NIGHT INTO TUESDAY AND
THE SECOND DISTURBANCE AFFECTING THE REGION WEDNESDAY. WIND GUSTS
TO 40 MPH OR HIGHER ARE POSSIBLE MONDAY OVER NORTHERN ARIZONA AND
TUESDAY OVER EASTERN ARIZONA. AT THIS TIME...PRECIPITATION AMOUNTS
WITH THE FIRST SYSTEM APPEAR LIGHT WITH SNOW LEVELS 6000 TO 7000
FEET. THE SECOND DISTURBANCE ON WEDNESDAY HAS THE POTENTIAL TO BE
COLDER WITH SNOW LEVELS DOWN TO 5500 TO 6500 FEET. STAY TUNED TO
THE LATEST FORECASTS OVER THE NEXT FEW DAYS AS ADDITIONAL DETAILS
BECOME AVAILABLE REGARDING PRECIPITATION AMOUNTS AND SNOW LEVELS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE FLAGSTAFF OFFICE AT
1-888-745-1637.

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.